+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

A case of Jatropha multifida poisoning resembling organophosphate intoxication



A case of Jatropha multifida poisoning resembling organophosphate intoxication



Clinical Toxicology 44(3): 337-338



Four siblings presented with vomiting, diarrhea and miosis following ingestion of the plant. This is the first report of miosis as a presenting sign of Jatropha intoxication. The combination of vomiting, diarrhea and miosis resembles the clinical presentation of organophosphate poisoning. This fact warrants the consideration of Jatropha ingestion in the differential diagnosis of organophosphate ingestion. Treatment of jatropha intoxication is supportive with emphasis on rehydration. Measurement of plasma acetylcholinesterase activity levels, which is normal after Jatropha ingestion and decreased following organophosphate poisoning, may help differentiate between the two.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 011676758

Download citation: RISBibTeXText

PMID: 16749556

DOI: 10.1080/15563650600584584


Related references

Rare Jatropha multifida intoxication in two children. Journal of Emergency Medicine 19(2): 173-175, 2000

Poisoning By The Seeds Of Jatropha Multifida (L). Archivio Italiano di Scienze Mediche Tropicali E di Parassitologia 45: 261-264, 1964

Structure and development of seed in jatropha multifida and jatropha podagrica. Acta Botanica Indica 6(SUPPL): 201-204, 1978

Acute poisoning with phosphamidon: determination of dimethyl phosphate (DMP) as a stable metabolite in a case of organophosphate insecticide intoxication. Journal of Analytical Toxicology 28(3): 198-203, 2004

Acute organophosphate poisoning mimicking opioid intoxication. European Journal of Emergency Medicine 15(4): 245-246, 2009

Most common intoxication in nephrology ward organophosphate poisoning. Renal Failure 26(4): 349-354, 2004

Diterpenoids from Jatropha multifida. Phytochemistry 69(14): 2639-2641, 2008

Acute organophosphate intoxication causing peripheral motor neuropathy. A case report of mevinphos intoxication with a review of the literature. Taiwan Yi Xue Hui Za Zhi. Journal of the Formosan Medical Association 81(9): 1180-1184, 1982

An intravenous organophosphate poisoning with intermediate syndrome: an unusual way of intoxication. Indian Journal of Critical Care Medicine 10(3): 191-192, 2006

A new macrocyclic diterpenoid from Jatropha multifida. Natural Product Research 24(16): 1510-1513, 2011

New macrocyclic diterpenoids from Jatropha multifida. Chemical & Pharmaceutical Bulletin 57(3): 318-320, 2009

New bioactive macrocyclic diterpenoids from Jatropha multifida. Bioorganic & Medicinal Chemistry Letters 21(22): 6808-6810, 2012

Multifidin: A cyanoglucoside in the latex of Jatropha multifida. Phytochemistry (Oxford) 40(2): 597-598, 1995

Antibacterial activity of Jatropha multifida roots. Fitoterapia 72(5): 544-546, 2001